Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 26, NWS Tallahassee, FL

February 15, 20165 counties in Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 15, 2016, 11:23 PM EST for 5 counties in Florida. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2016, 11:23 PM EST (04:23 UTC)
Expired
Feb 15, 2016, 11:55 PM EST
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 42 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 11:25 PM ESTTSTM WND DMG2 Sse Chaires Crossroad, FLTREES WERE BLOWN DOWN ON W W KELLY ROAD DURING THE MONDAY NIGHT STORMS.
Feb 15, 11:25 PM ESTTSTM WND DMGNatural Bridge, FLTREES WERE BLOWN DOWN ON NATURAL BRIDGE ROAD NEAR OLD PLANK ROAD DURING THE MONDAY NIGHT STORMS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 8:07 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

134 
WUUS52 KTAE 160423
SVRTAE
FLC065-073-079-123-129-160515-
/O.NEW.KTAE.SV.W.0026.160216T0423Z-160216T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1123 PM EST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
  JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
  NORTHEASTERN WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHEASTERN LEON COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHWESTERN MADISON COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 1215 AM EST

* AT 1123 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF TALLAHASSEE TO 10 MILES SOUTH OF ST.
  MARKS...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ST. MARKS...WOODVILLE...TALLAHASSEE...WAKULLA...ECONFINA...HYDE
  PARK...ERIDU...CAPPS...NATURAL BRIDGE...FALLSCHASE...WAUKEENAH...
  LLOYD...PORT LEON...DRIFTON...RALFORD GREENWAY...CHAIRES...
  NEWPORT...AUCILLA...BAUM AND LUTTERLOH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTH FLORIDA.

LAT...LON 2998 8378 2998 8383 2997 8383 3000 8385
      3007 8398 3011 8400 3009 8413 3007 8418
      3010 8417 3009 8424 3011 8424 3011 8427
      3007 8427 3007 8429 3006 8429 3008 8431
      3053 8425 3049 8370 2996 8376
TIME...MOT...LOC 0423Z 274DEG 31KT 3049 8416 3001 8422 

HAIL...<.75IN
WIND...60MPH
 
$$

11-MOORE
2 follow-up statements
262 
WWUS52 KTAE 160435
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1135 PM EST MON FEB 15 2016

FLC073-129-160445-
/O.CAN.KTAE.SV.W.0026.000000T0000Z-160216T0515Z/
WAKULLA FL-LEON FL-
1135 PM EST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKULLA AND
SOUTHEASTERN LEON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTH FLORIDA.

LAT...LON 2998 8378 2999 8384 3007 8398 3011 8400
      3010 8408 3044 8407 3046 8404 3051 8404
      3049 8370 2996 8376
TIME...MOT...LOC 0435Z 274DEG 31KT 3048 8405 3000 8411 

$$

FLC065-079-123-160515-
/O.CON.KTAE.SV.W.0026.000000T0000Z-160216T0515Z/
TAYLOR FL-JEFFERSON FL-MADISON FL-
1135 PM EST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EST
FOR NORTHWESTERN TAYLOR...JEFFERSON AND SOUTHWESTERN MADISON
COUNTIES...

AT 1135 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF MONTICELLO TO 12 MILES SOUTHEAST OF
ST. MARKS...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HELLS HALF ACRE...ECONFINA...FANLEW...WACISSA...ERIDU...CAPPS...
CODY...THOMAS CITY...SCANLON...WAUKEENAH...LLOYD...NASH...DRIFTON...
CABBAGE GROVE...GOOSE PASTURE...AUCILLA...WACISSA SPRINGS...LAMONT
AND IDDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTH FLORIDA.

LAT...LON 2998 8378 2999 8384 3007 8398 3011 8400
      3010 8408 3044 8407 3046 8404 3051 8404
      3049 8370 2996 8376
TIME...MOT...LOC 0435Z 274DEG 31KT 3048 8405 3000 8411 

HAIL...<.75IN
WIND...60MPH
 
$$

11-MOORE
286 
WWUS52 KTAE 160455
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 PM EST MON FEB 15 2016

FLC065-079-123-160505-
/O.CAN.KTAE.SV.W.0026.000000T0000Z-160216T0515Z/
TAYLOR FL-JEFFERSON FL-MADISON FL-
1155 PM EST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TAYLOR...
JEFFERSON AND SOUTHWESTERN MADISON COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR CENTRAL
FLORIDA.

LAT...LON 2998 8378 2999 8384 3007 8398 3011 8400
      3010 8408 3044 8407 3046 8404 3051 8404
      3049 8370 2996 8376
TIME...MOT...LOC 0452Z 274DEG 31KT 3047 8388 2999 8394 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:43 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Feb 15, 8:43 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EST MON FEB 15 2016

...Severe Thunderstorms Possible Until 1 am Tuesday...

.Near Term [Through Tonight]...

Ongoing severe weather threat across western portions of our CWA
associated with a squall line. The severe threat will extend
across the remainder of the CWA (except SE Big bend) through the
remainder of this evening as the squall line races to the east.
The main threats with any severe storm will be damaging winds and
isolated tornadoes. Large hail can't be ruled out either, due to
slightly steeper than normal mid-level lapse rates (there have
been large hail reports upstream with some supercells). Rain
should end from west to east by daybreak with the passage of a
cold front.

&&

.Aviation...

[Through 00Z Wednesday]...A line of storms will push from west to
east through the area, affecting all terminals. The storms should
exit near VLD as late as 07Z. The storms may be accompanied by
IFR visibility and gusty winds over 30 knots. Near and just behind
the line of storms, some IFR-MVFR CIGS are also possible, with
clearing expected by sunrise.

&&

.Prev Discussion [313 PM EST]...

.Short Term [Tuesday Through Wednesday Night]...

Fair and mild weather is expected behind the front for Tuesday and
Wednesday. A second upper level shortwave will dive
southeastward into northern Georgia on Tuesday, but most of its
effects in terms of cloud cover and light showers are expected to
remain north of the area. High temperatures are expected to range
from the middle 60s to lower 70s across the area with low
temperatures Tuesday night mainly in the 40s.

.Long Term [Thursday Through Monday]...

A rather flat deep layer ridge will be the dominant weather
feature along the Gulf Coast through the weekend. This synoptic
pattern correlates well to fair and mild weather for our region.
Highs will be mainly in the 70s, and lows in the 40s. By early
next week rain chances may gradually increase again as a new upper
level trough develops across the region.

.Marine...

Advisory conditions are expected for all but the far eastern
waters through most of the night as a cold front moves through
with increasing winds and seas. Showers and thunderstorms, some
possibly severe, will also precede the front. Winds will shift to
the northwest then north behind the cold front late tonight and
Tuesday morning.

.Fire Weather...

Showers and storms will move across the region tonight bringing
wetting rains to just about everywhere. Drier air will arrive
behind the associated front on Tuesday and Wednesday, but red
flag conditions are not expected.

.Hydrology...

The average storm total rainfall for tonight's system is expected
to be mostly between a half inch to one inch with some localized
higher amounts possible. The heaviest amounts are most likely in
southeast Alabama and adjacent sections of the Florida panhandle
and southwest Georgia, and the least amounts are expected across
the southeast big bend. While this will cause some rises in the
rivers, it is not expected to cause flooding.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   51  70  45  69  41 /  90  10   0   0   0
Panama City   51  62  50  64  46 /  80   0   0   0   0
Dothan        46  65  43  64  40 /  90   0   0   0   0
Albany        48  66  42  65  39 /  90  10   0   0   0
Valdosta      53  70  45  69  40 /  90  10   0   0   0
Cross City    57  72  45  71  41 /  70  10   0   0   0
Apalachicola  53  64  49  66  45 /  80   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Tuesday FOR
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 3 AM EST Tuesday FOR Coastal Waters
     From Ochlockonee River to Apalachicola Fl out to 20 Nm-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...BARRY/LAMERS
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...BARRY/HATHAWAY
MARINE...DVD
FIRE WEATHER...LAMERS
HYDROLOGY...DVD

In the hours before

Local storm report, Feb 15, 9:10 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     5 SW ELBA               31.36N 86.13W
02/15/2016                   COFFEE             AL   TRAINED SPOTTER

            TREE DOWN ON HIGHWAY 189 ABOUT 5 MILES OUTSIDE OF ELBA
            ALONG WITH POWER LINES DOWN

&&

DVD
Local storm report, Feb 15, 9:13 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
913 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     MARIANNA                30.77N 85.24W
02/15/2016                   JACKSON            FL   911 CALL CENTER

            SEVERAL REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT
            JACKSON COUNTY

&&

DVD
Local storm report, Feb 15, 9:22 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     ARCUS                   31.51N 85.98W
02/15/2016                   COFFEE             AL   TRAINED SPOTTER

            TREES DOWN ON HIGHWAY 125 BETWEEN ELBA AND HIGHWAY 167N

&&

DVD
Local storm report, Feb 15, 9:27 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND DMG     CARNEGIE                31.64N 84.78W
02/15/2016                   RANDOLPH           GA   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 216

0907 PM     TSTM WND DMG     SHELLMAN                31.76N 84.62W
02/15/2016                   RANDOLPH           GA   LAW ENFORCEMENT

            TREES DOWN IN THE SHELLMAN AREA

&&

DVD
Local storm report, Feb 15, 9:30 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     GRAVES                  31.77N 84.52W
02/15/2016                   TERRELL            GA   911 CALL CENTER

            TREES DOWN IN THE GRAVES AREA

&&

DVD
Local storm report, Feb 15, 9:43 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     MARINE TSTM WIND 1 E ST ANDREWS STATE PA 30.13N 85.72W
02/15/2016  M41 MPH          GMZ750             FL   MESONET

            41 MPH GUST MEASURED AT WEATHERFLOW SITE XSTA

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:19 PM ESTSevere Thunderstorm WarningTAEHolmes, Walton41 min
Feb 15, 7:45 PM ESTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington60 min
Feb 15, 8:09 PM ESTSpecial Marine WarningTAE96 min
Feb 15, 8:11 PM ESTSpecial Marine WarningTAE94 min
Feb 15, 8:28 PM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Jackson, Washington62 min
Feb 15, 8:36 PM ESTSevere Thunderstorm WarningTAEJackson54 min
Feb 15, 9:18 PM ESTSevere Thunderstorm WarningTAEGadsden, Jackson42 min
Feb 15, 9:36 PM ESTSpecial Marine WarningTAE54 min
Feb 15, 10:13 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty, Wakulla47 min
Feb 15, 10:23 PM ESTSpecial Marine WarningTAE97 min
Feb 15, 10:45 PM ESTSevere Thunderstorm WarningTAEFranklin, Gadsden, Jefferson, Leon, Liberty, Taylor and 1 more45 min
Feb 15, 10:54 PM ESTSpecial Marine WarningTAE96 min
Feb 15, 11:52 PM ESTSpecial Marine WarningTAE53 min
Feb 16, 3:24 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton16 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.